MAUDE Adverse Event Report: COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)

COOK INC ARNDT ENDOBRONCHIAL BLOCKER SET; CBI; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Model Number G44114
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon of an arndt endobronchial blocker set ruptured during an attempt to stop bleeding in the trachea of an unknown patient.During an emergency situation, the blocker balloon was cuffed to stop tracheal bleeding.After a few short minutes, the physicians realized that the balloon had lost pressure.A second attempt was made to cuff the balloon; however, the attempt was unsuccessful.It appeared that the balloon had been damaged.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Additional information regarding event details has been requested but is currently unavailable.
 
Additional Manufacturer Narrative
D2a - common device name: additional names: bts; tube, bronchial (w/wo connector) d2b - product code: additional product codes: bts.H3 - device evaluated by mfg? device evaluation anticipated but has not yet begun.Awaiting device return.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was provided on 25feb2026.The patient did not have tortuous anatomy.It is unknown if the device was test inflated before insertion because it was an emergency and no one is able to remember.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: b5.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Additional information: d9 - date returned to mfg.Investigation ¿ evaluation it was reported that the balloon of an arndt endobronchial blocker set ruptured during an attempt to stop bleeding in the trachea of an unknown patient.During an emergency situation, the blocker balloon was cuffed to stop tracheal bleeding.After a few short minutes, the physicians realized that the balloon had lost pressure.A second attempt was made to cuff the balloon; however, the attempt was unsuccessful.It appeared that the balloon had been damaged.The patient did not have tortuous anatomy.It is unknown if the device was test inflated before insertion.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), instructions for use (ifu), drawings, manufacturing instructions, and quality control procedures, as well as a visual inspection of the returned device, were conducted during the investigation.Cook received one catheter and two adapters.Visual inspection of the catheter confirmed that the balloon had burst.There was no indication that the device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhr for the reported complaint device lot revealed three devices were scrapped for a potentially related issue.The remainder of the lot was inspected with relevant 100% inspection activities.A complaint history search identified no other events reported for the related failure mode.Based on the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, [c_t_aebs_rev6] ¿arndt endobronchial blocker set,¿ provides the following information to the user related to the reported failure mode: warnnings ¿the enclosed blocker balloon is a high-volume, low-pressure design.Excessive manipulation over a prolonged period may cause balloon rupture or deflation.¿ precautions ¿care should be taken to ensure the balloon remains fully inflated during longer procedures.¿ instructions for use ¿warning: the lungs should be carefully auscultated following initial endobronchial blocker placement and balloon inflation to ensure proper functioning of the endobronchial blocker.¿ based on the information provided, inspection of the returned device, and the results of the investigation, cook has concluded that component failure unrelated to manufacturing or design deficiencies contributed to this incident.It is unknown if the device was test inflated prior to use.Additionally, the device was used during an emergency situation, which may have caused damage to the balloon; however, cook cannot confirm this.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ARNDT ENDOBRONCHIAL BLOCKER SET
Common Device Name
CBI; TUBE, TRACHEAL/BRONCHIAL, DIFFERENTIAL VENTILATION (W/WO CONNECTOR)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key24367763
Report Number1820334-2026-00176
Device Sequence Number18561693
Product Code CBI
UDI-Device Identifier00827002441149
UDI-Public(01)00827002441149(17)280320(10)16518295
Combination Product (Y/N)N
PMA/510(K) Number
K021920
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG44114
Device Catalogue NumberC-AEBS-7.0-65-SPH-AS
Device Lot Number16518295
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer02/25/2026
04/27/2026
Initial Report FDA Received Date02/17/2026
Supplement Report FDA Received Date02/26/2026
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown